MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Codes Loose or Intermittent Connection (1371); Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation - (b)(6) compliance.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned to the manufacturing facility for evaluation.Therefore, the investigation was based upon evaluation of user facility information, and evaluation of retention sample.Based on the results of our investigation, the root cause of the complaint could not be identified since condition of the actual sample was not confirmed.Retention samples were confirmed free from defects such as tooth flash, missing tooth, damaged collar ear, sheath collar fitting, and over or under insertion of collar to hub.Related functional testing such as sheath radial strength, sheath activation and deactivation were all passed.Molding condition of the components critical to the safety activation and connection of the product is checked to assure that no defects will be encountered that will lead to sheath activation problem.In addition, no difficulty or loose connection between components was encountered during the simulation of retention samples.An audible click was heard indicating successful safety activation.The cannula is securely locked and no irregularity and bending or tilting of cannula was noted.We have in-process inspection for visual, sensory test and functional test to assure quality performance of assembled sg2 needle.Prior shipment, qc conducts outgoing inspection to assure lots are in good quality.All samples passed.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.Exemption number e2015017.
 
Event or Problem Description
The user facility reported that hub fell off the needle resulting in a needle stick when being disposed.It was reported that after giving a flu vaccine, the nurse tapped the eclipse safety on the counter.The part that holds the needle was defective and fell off the needle.The nurse hit her left ring finger with the needle when she was putting the needle in the sharps container.Additional information was received on november 2, 2018: it was reported that the nurse was fine.The facility examined the needle to determine why the needle was exposed.The patient signed a consent form to be tested for (b)(6) and a (b)(6) panel.The nurse filled out an exposure incident report and the patient and her were tested for (b)(6) and (b)(6).The results were (b)(6) for both the patient and the nurse.The sheath was activated but did not stay over the needle.No part of the needle fell off and the hub was not involved.Inside the sheath was a piece of plastic that held the needle in the sheath.That piece did not hold the needle in the sheath, leaving the needle to be exposed.The nurse did not realize the needle was exposed until she was dropping it into the sharps container.That was when the needle hit her left hand ring finger, resulting in a needle stick.The sheath deactivated during disposal on the sharps container causing needle stick to the nurse.There was a loose connection during the activation of the safety, which was not realized until after the needle stick occurred.

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SAFETY NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna
RP 
MDR Report Key8051662
Report Number3003902955-2018-00044
Device Sequence Number19228851
Product Code MEG
UDI-Device Identifier30612479178824
UDI-Public30612479178824
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberN/A
Device Catalogue Number102-N2558S
Device Lot Number170427B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2018
Initial Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient Weight61